Alert archive / Texas / Red Flag Warnings in 2017

Red Flag Warning 27, NWS Midland/Odessa, TX

April 30, 2017Loving County, Texas

NWS Midland/Odessa, TX issued this red flag warning at Apr 30, 2017, 3:29 AM CDT for Loving County, Texas. It took effect at Apr 30, 2017, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 30, 2017, 3:29 AM CDT (08:29 UTC)
In effect from
Apr 30, 2017, 1:00 PM CDT
Expired
Apr 30, 2017, 8:00 PM CDT
In force
7 hr
Issued by
NWS Midland/Odessa, TX

County Loving County, TX

The radar

The Midland/Odessa radar (KMAF), 132 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 8.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2017-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2017-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -166 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1649 m above ground
0-6 km bulk shear
90 kt
0-1 km storm-relative helicity
-166 m²/s²
0-3 km storm-relative helicity
-253 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

072 
WWUS84 KMAF 300829
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
329 AM CDT Sun Apr 30 2017

...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR WINDY AND
DRY CONDITIONS ALONG AND WEST OF THE PECOS RIVER IN WEST TEXAS...

.Despite chilly temperatures early, westerly winds will increase
this afternoon, especially along and west of the Pecos River in
west Texas.  Although high temperatures will rise to 5 to 10
degrees below normal, minimum relative humidity will drop to 7 to
15 percent in these areas, and westerly winds will increase to 20
to 30 mph.  Since fire danger will be high, a Red Flag Warning is
in effect from noon until 800 pm CDT. 

NMZ114-TXZ057>059-074-080-081-258-010100-
/O.NEW.KMAF.FW.W.0027.170430T1800Z-170501T0100Z/
Guadalupe Mountains-Van Horn and Highway 54 Corridor-
Reeves County and Upper Trans Pecos-Loving-
Davis/Apache Mountains Area-Marfa Plateau-Big Bend Area-
329 AM CDT Sun Apr 30 2017 /229 AM MDT Sun Apr 30 2017/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT TO 8 PM CDT FOR DRY
AND WINDY CONDITIONS ALONG AND WEST OF THE PECOS RIVER IN WEST
TEXAS... 

* AFFECTED AREA...Locations along and west of the Pecos river in
  west Texas.

* WIND...West 20 to 30 mph, and gusts to 45 mph.  

* HUMIDITY...7 to 15%.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures can contribute
to dangerous fire behavior.

&&

$$
1 follow-up statement
248 
WWUS84 KMAF 301830
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
130 PM CDT Sun Apr 30 2017

...RED FLAG WARNING THROUGH EARLY EVENING FOR WINDY AND DRY 
CONDITIONS ALONG AND WEST OF THE PECOS RIVER IN WEST TEXAS...

.Despite cool temperatures breezy westerly winds had increased 
today along and west of the Pecos River in west Texas. Although 
high temperatures had only risen to 5 to 10 degrees below normal, 
minimum relative humidity had dropped to 7 to 15 percent in these
areas. Since fire danger is high, a Red Flag Warning is in effect
until 800 pm CDT.

NMZ114-TXZ057>059-074-080-081-258-010100-
/O.CON.KMAF.FW.W.0027.000000T0000Z-170501T0100Z/
Guadalupe Mountains-Van Horn and Highway 54 Corridor-
Reeves County and Upper Trans Pecos-Loving-
Davis/Apache Mountains Area-Marfa Plateau-Big Bend Area-
130 PM CDT Sun Apr 30 2017 /1230 PM MDT Sun Apr 30 2017/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING FOR DRY AND WINDY CONDITIONS ALONG AND WEST OF THE
PECOS RIVER IN WEST TEXAS...

* AFFECTED AREA...Locations along and west of the Pecos river in 
  west Texas. 

* WIND...West 20 to 30 mph, and gusts to 45 mph.

* HUMIDITY...7 to 15%.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures can contribute
to dangerous fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 29, 11:47 PM CDT, 3 hours 42 minutes earlier.

Area forecast discussion, Apr 29, 11:47 PM CDT, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1147 PM CDT Sat Apr 29 2017

.DISCUSSION...

The latest Aviation Discussion is below.

&&

.AVIATION...

Precipitation and low clouds have moved east of all area
terminals. Gusty northwest winds will settle down to 11kt or less
through 30/08Z at most, if not all, sites.  VFR conditions will
prevail overnight, and through the day as west winds increase to
15-20kt sustained and become gusty by 30/18Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     38  69  48  85 /  10  10   0   0
Carlsbad                       35  73  44  87 /   0   0   0   0
Dryden                         49  83  54  94 /   0  10   0   0
Fort Stockton                  38  73  53  90 /   0   0   0   0
Guadalupe Pass                 33  66  51  80 /   0   0   0   0
Hobbs                          34  67  44  83 /  10  10   0   0
Marfa                          31  69  35  82 /   0   0   0   0
Midland Intl Airport           37  70  49  86 /   0  10   0   0
Odessa                         37  70  48  86 /   0  10   0   0
Wink                           37  74  46  89 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Freeze Warning from 3 AM to 8 AM MDT Sunday for Guadalupe
     Mountains of Eddy County-Northern Lea County.

TX...Freeze Warning from 4 AM CDT /3 AM MDT/ to 9 AM CDT /8 AM MDT/
     Sunday for Davis/Apache Mountains Area-Guadalupe Mountains-
     Marfa Plateau.

&&
Hazardous weather outlook, Apr 30, 3:10 AM CDT, 19 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
310 AM CDT Sun Apr 30 2017

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-010815-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
310 AM CDT Sun Apr 30 2017 /210 AM MDT Sun Apr 30 2017/

This hazardous weather outlook is for portions of southeast New
Mexico, southwest Texas and western Texas.

.DAY ONE...TODAY AND TONIGHT

Freezing temperatures will persist until around 900 am CDT across
portions of southeastern New Mexico, the Guadalupe Mountains, Van
Horn area, Marfa Plateau, Davis Mountains and Gaines County in the
northwest Permian Basin.  A Freeze Warning is in effect for these
areas.

Gusty westerly winds will affect the Van Horn Highway 54 corridor,
Marfa Plateau, Davis Mountains and adjacent areas this afternoon.  A
Wind Advisory is in effect for these areas.

Critical fire weather conditions consisting of dry and windy
conditions will affect locations roughly along and west of the Pecos
River this afternoon and early evening over west Texas.  A Red Flag
Warning is in effect for these areas.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
http://weather.gov/midland

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 3:52 AM CDTWind AdvisoryMAF15 hr

Nearby

Red Flag Warnings in Texas, 2017Red Flag Warnings in New Mexico, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.